Nevada, 2015Hail in Nevada, June 3, 2015
June 3, 2015 · NWS LKN · 1 event in 1 county or zone
A video shows quarter to half dollar size hail falling on Pequop Summit.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A video shows quarter to half dollar size hail falling on Pequop Summit.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 3, 2:10 PM PST, 25 minutes earlier.
Area forecast discussion, Jun 3, 2:10 PM PST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
310 PM PDT WED JUN 3 2015
.SYNOPSIS...LOW PRESSURE IN CALIFORNIA WILL ALLOW SCATTERED
THUNDERSTORMS TO DEVELOP OVER NORTHWEST NEVADA THURSDAY
AFTERNOON. INCREASING TROPICAL MOISTURE WILL KEEP SHOWERS AND
THUNDERSTORMS IN THE FORECAST ACROSS NORTHERN NEVADA...MAINLY
DURING THE AFTERNOON AND EVENING HOURS...THROUGH THE UPCOMING
WEEKEND.
&&
.UPDATE...MUCH DRIER AIR PUNCHING IN BEHIND SHORTWAVE, ENDING THE
THREAT OF THUNDERSTORMS WEST OF THE RUBY MTNS. UPDATED THE
FORECAST THIS EVENING TO REMOVE POPS FROM THESE ZONES, WHILE
INCREASING THEM EAST OF U.S. HIGHWAY 93. STORMS ACROSS EASTERN
ELKO COUNTY WILL POSE A PRIMARY THREAT OF STRONG GUSTY OUTFLOW
WINDS AND BLOWING DUST FOR THE NEXT COUPLE HOURS. TURNER
&&
.PREV DISCUSSION... /ISSUED AT 220 PM /
SYNOPSIS...LOW PRESSURE IN CALIFORNIA WILL ALLOW SCATTERED
THUNDERSTORMS TO DEVELOP OVER NORTHWEST NEVADA THURSDAY
AFTERNOON. INCREASING TROPICAL MOISTURE WILL KEEP SHOWERS AND
THUNDERSTORMS IN THE FORECAST ACROSS NORTHERN NEVADA...MAINLY
DURING THE AFTERNOON AND EVENING HOURS...THROUGH THE UPCOMING
WEEKEND.
SHORT TERM...TONIGHT THROUGH FRIDAY.
SHORTWAVE CLEARLY EVIDENT ON INFRARED SATELLITE THIS AFTERNOON,
PASSING THROUGH NE NEVADA ON SCHEDULE. MOISTURE IS LIMITED, WITH
PRECIPITABLE WATER NEAR OR LESS THAN 0.50 INCH. STILL, CAPE NEAR
500 J/KG AND EFFECTIVE BULK SHEAR NEAR 30 KTS WILL BE ENOUGH TO
ORGANIZE SOME HIGH-BASED MULTICELL STORMS, MAINLY ACROSS ELKO
COUNTY, INTO THIS EVENING. WITH A DRY BOUNDARY /SURFACE DEWPOINTS
ONLY IN THE LOW TO MID 30S/ CONCERN FROM THUNDERSTORMS THROUGH
SUNSET WILL BE STRONG OUTFLOW WINDS. CONVECTION WILL WANE QUICKLY
AFTER SUNSET.
TONIGHT...PACIFIC TROUGH CLOSES OFF TO A 565 DM CIRCULATION NEAR
SAN FRANCISCO BY 5 AM. WITH THIS EVOLUTION, DIVERGENCE ALOFT WILL
INCREASE WITH TIME ACROSS NORTHERN NEVADA TONIGHT. CLOUDS WILL
PERSIST, LOWER AND THICKEN, AND ISOLATED RAIN SHOWERS ARE
EXPECTED MAINLY ACROSS THE NORTHERN AND WESTERN ZONES OVERNIGHT.
CLOUDS AND MOISTURE WILL KEEP TEMPERATURES MILD, WITH SOME
VALLEYS REMAINING ABOVE 50 DEGREES THURSDAY MORNING.
THURSDAY...LOW PRESSURE SINKS SLOWLY SOUTH ALONG THE CALIFORNIA
COAST, WITH STRONG DIFFLUENCE ALOFT PERSISTING ACROSS NORTHERN
NEVADA. MODELS ARE UNANIMOUS, FORECASTING THUNDERSTORMS TO
REDEVELOP MAINLY ACROSS ELKO, LANDER AND HUMBOLDT COUNTIES
THURSDAY AFTERNOON. NAM FORECASTS STRONG INSTABILITY IN THESE
ZONES STARTING AROUND NOON, WITH LIFTED INDEX AS LOW AS -7C AND
WIDESPREAD CAPE OF 500-1000 J/KG. MOISTURE QUALITY WILL IMPROVE,
WITH PW INCREASING TO 0.50-0.75 INCH, WITH THE HIGHEST AMOUNTS IN
HUMBOLDT COUNTY. SURFACE DEWPOINTS PROGGED TO HOLD IN THE LOWER
40S. IN ADDITION TO MOISTURE AND INSTABILITY, THURSDAY'S
CONVECTION WILL BE DEVELOPING IN A SHEARED ENVIRONMENT, ALLOWING
STORMS TO EVOLVE INTO ORGANIZED MULTICELL OR SUPERCELL STRUCTURES.
PRIMARY CONCERN THAT MAY ENHANCE THUNDERSTORM INTENSITY IS A NE/SW
ORIENTED STATIONARY BOUNDARY, THAT WILL HELP ORGANIZE STORMS WITH
ITS ENHANCED VORTICITY, TEMPERATURE GRADIENTS, AND MOISTURE
CONVERGENCE. ALL OF THIS SAID, THE POTENTIAL FOR SEVERE WEATHER
EXISTS NW OF AN AUSTIN-RUBY MTNS-JARBIDGE LINE THURSDAY AFTERNOON,
AND ADDED ENHANCED WIND/HAIL WORDING IN THE GRIDS. AGAIN, EXPECT
CONVECTION TO BE DIURNALLY-DRIVEN, AND END ABRUPTLY AROUND SUNSET.
FRIDAY...CLOSED UPPER LOW IN CALIFORNIA CONTINUES TO SINK
SOUTHWARD, WHICH WILL DECREASE THE DYNAMICS SOME ACROSS NEVADA.
STILL, CONFIDENT THAT SCATTERED THUNDERSTORMS WILL REDEVELOP ONCE
AGAIN IN THE AFTERNOON, WITH NAM FORECASTING A STRONG INSTABILITY
AXIS FROM NEAR MOUNTAIN CITY TO BATTLE MOUNTAIN BY NOON. STORMS
EXPECT TO DEVELOP ALONG THIS CORRIDOR, AND THEN DRIFT NW INTO
HUMBOLDT COUNTY FRIDAY AFTERNOON. DRIER AIR, WITH PW NEAR OR LESS
THAN 0.25 INCH, EXPECTED TO PUNCH INTO THE SE CWA, SO FEW IF ANY
STORMS, AND HIGHER-BASED AND DRIER AT THAT, EXPECTED ACROSS
NYE AND WHITE PINE COUNTIES. TURNER
LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. TROUGH ENERGY OVER
NEVADA THROUGH THE WEEKEND WILL LEAD TO CONTINUED SHOWER AND
THUNDERSTORM ACTIVITY ACROSS MOST OF THE REGION. STRONGEST AND
WETTEST STORMS THIS WEEKEND ARE EXPECTED TO BE ACROSS NORTHERN
NEVADA WHERE THERE IS MORE AVAILABLE MOISTURE AND INSTABILITY. SHEAR
INCREASES ACROSS NORTHERN NEVADA SUNDAY AFTERNOON...WITH DEW POINTS
STILL IN THE MID TO UPPER 40S OVER NORTH-CENTRAL NEVADA. BEST CHANCE
FOR SEVERE THUNDERSTORM ACTIVITY THIS WEEKEND LOOKS TO BE ON
SUNDAY...OVER THE EASTERN HALF OF HUMBOLDT COUNTY...ACROSS NORTHERN
LANDER AND EUREKA COUNTIES...AND OVER THE WESTERN HALF OF ELKO
COUNTY. TAIL END OF EXITING UPPER LEVEL JET ENERGY SITS OVER ELKO
COUNTY MONDAY AFTERNOON...WHERE THERE MAY STILL BE ENOUGH
MOISTURE...SHEAR...AND INSTABILITY FOR SOME MORE STRONG THUNDERSTORM
ACTIVITY. TS EXPECTED TO REMAIN ISOLATED OVER MAINLY JUST EXTREME
NORTHERN NEVADA TUESDAY AFTERNOON...HOWEVER BY WEDNESDAY MAY SEE
INCREASED AREAL COVERAGE OF STORMS EXPANDING SOUTH INTO CENTRAL
NEVADA.
AS FOR TEMPERATURES...WITH THE TROUGH OVER THE REGION THIS WEEKEND
LOWS WILL GENERALLY BE IN THE 40S...WITH HIGHS IN THE 70S. AS THE
TROUGH EXITS EAST NEXT WEEK AFTERNOON HIGHS WILL CLIMB INTO THE
LOWER 80S FOR VALLEY LOCATIONS...WITH OVERNIGHT LOWS RISING INTO THE
UPPER 40S TO LOWER 50S.
AVIATION...THUNDERSTORMS WILL CONTINUE OVER NORTHEASTERN NEVADA THIS
AFTERNOON AND EARLY EVENING WITH A CHANCE OF TS AT KEKO...AND A
SLIGHT CHANCE AT KELY...THOUGH LIKELY FOCUSED NORTH AND EAST OF
KELY. AS FOR WESTERN NEVADA...STORMS ARE EXPECTED TO REMAIN NORTH
AND EAST OF KWMC...AND WELL NORTH OF KTPH.
BIG CHANGES ON THURSDAY...WITH STRONG STORMS EXPECTED BETWEEN KWMC
AND KEKO. KTPH MAY HAVE STORMS OR OUTFLOW WINDS APPROACH FROM THE
NORTH ON THURSDAY...WHILE KELY SHOULD REMAIN STORM FREE.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
99/99
In the hours before
Special weather statement, Jun 3, 1:12 PM PST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
212 PM PDT WED JUN 3 2015
NVZ034-038-039-032200-
SOUTHWEST ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-
212 PM PDT WED JUN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL
300 PM PDT...
AT 211 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RUBY VALLEY...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RUBY VALLEY...CLOVER VALLEY...SECRET PASS AND ANGEL LAKE.
LAT...LON 4074 11519 4088 11532 4105 11505 4087 11488
TIME...MOT...LOC 2111Z 239DEG 49KT 4085 11518
TURNER
Special weather statement, Jun 3, 1:30 PM PST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
230 PM PDT WED JUN 3 2015
NVZ031-034-038-039-032215-
SOUTHWEST ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-NORTHERN ELKO COUNTY NV-
230 PM PDT WED JUN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 315 PM
PDT...
AT 229 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WELLS...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO NEAR 55 MPH ARE POSSIBLE FROM THIS STORM...ALONG WITH
AREAS OF BLOWING DUST.
LOCATIONS IMPACTED INCLUDE...
WELLS AND MOOR SUMMIT.
INTERSTATE 80 NEAR WELLS.
U.S. HIGHWAY 93 NEAR WELLS.
LAT...LON 4103 11497 4117 11508 4131 11494 4115 11473
TIME...MOT...LOC 2129Z 239DEG 49KT 4114 11494
TURNER
Special weather statement, Jun 3, 1:41 PM PST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
241 PM PDT WED JUN 3 2015
NVZ031-032230-
NORTHERN ELKO COUNTY NV-
241 PM PDT WED JUN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELKO COUNTY UNTIL
330 PM PDT...
AT 239 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHEAST OF JARBIDGE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE LIKELY WITH THIS STORM. SMALL HAIL IS
POSSIBLE.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL ELKO
COUNTY. IMPACTS EXPECTED BETWEEN JARBIDGE AND JACKPOT.
LAT...LON 4186 11470 4166 11519 4182 11531 4200 11502
4200 11490
TIME...MOT...LOC 2139Z 239DEG 48KT 4179 11516
TURNERLocal storm report, Jun 3, 1:43 PM PST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
243 PM PDT WED JUN 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 1 NNE WELLS 41.13N 114.94W
06/03/2015 M0.50 INCH ELKO NV TRAINED SPOTTER
PEA SIZE HAIL...WITH SOME LARGER HAILSTONES
MIXED IN.
&&
JRMSpecial weather statement, Jun 3, 2:07 PM PST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
307 PM PDT WED JUN 3 2015
NVZ031-032245-
NORTHERN ELKO COUNTY NV-
307 PM PDT WED JUN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELKO COUNTY UNTIL
345 PM PDT...
AT 305 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHWEST OF CONTACT...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO NEAR 55 MPH ARE LIKELY WITH THIS STORM. AREAS OF
BLOWING DUST AND REDUCED VISIBILITY CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
JACKPOT.
U.S. HIGHWAY 93 NEAR JACKPOT.
LAT...LON 4191 11454 4188 11453 4175 11499 4175 11504
4191 11512 4200 11493 4200 11465
TIME...MOT...LOC 2205Z 239DEG 49KT 4188 11497
TURNERSpecial weather statement, Jun 3, 2:08 PM PST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
308 PM PDT WED JUN 3 2015
NVZ031-033-039-032300-
SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV-
NORTHERN ELKO COUNTY NV-
308 PM PDT WED JUN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL
400 PM PDT...
AT 307 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF PEQUOP SUMMIT...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OASIS AND INTERSTATE 80 NEAR PEQUOP SUMMIT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4083 11470 4097 11481 4130 11450 4106 11421
TIME...MOT...LOC 2207Z 224DEG 21KT 4097 11464
JRM
Hail, Elko
- When
- June 3, 2:35 PM PST to 2:45 PM PST
- Where
- Elko County, 5.41 mi NW of Oasis
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 41.080, -114.560
A video shows an estimated quarter to half dollar size hail falling on Interstate 80 near Pequop summit.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 3, 2015$750,000 · EF1 · 12 events
- Flash Flooding and Hail in Wyoming, June 3 to 4, 2015$1.5 million · 1.5 in hail · 7 events
- Flash Flooding in South Carolina, June 3 to 4, 2015$141,000 · 11 events
- Flash Flood and Hail in Nebraska, June 3 to 4, 2015$101,000 · 1.75 in hail · 16 events
- Hail in Colorado, June 3, 20152.5 in hail · 38 events
- Flash Flooding in Georgia, June 3, 2015$39,000 · 3 events
- Flash Flooding and Damaging Wind in Missouri, June 3, 2015$5,000 · 52 kt wind · 22 events
- Flash Flood and Hail in South Carolina, June 3 to 4, 2015$15,000 · 1 in hail · 8 events
- Hail in Kansas, June 3, 20152.75 in hail · 12 events
- Damaging Winds and Heavy Rain in Georgia, June 3, 201550 kt wind · 9 events
- Flash Flood and Hail in Wyoming, June 3 to 4, 20152 in hail · 9 events
- Hail and Damaging Wind in Georgia, June 3, 20151 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574959.